Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 300, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Sep 8, 2006, 4:21 PM CDT for Cerro Gordo County, Iowa. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2006, 4:21 PM CDT (21:21 UTC)
- Expired
- Sep 8, 2006, 5:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Cerro Gordo County, IA
The radar
The Des Moines radar (KDMX), 155 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:49 PM CDT, 32 minutes earlier.
Area forecast discussion, Sep 8, 3:49 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 349 PM CDT FRI SEP 8 2006 .DISCUSSION... FNT IS SLOWING AS IT ENTERS THE NRN COUNTIES. WK CONVECTION HAS FIRED NR THE BNDRY WHICH OUR WORKSTATION WRF HAS PICKED UP NICELY. THINKING IS THAT MAX HEATING IS HELPING WITH THE DE-STABLIZATION WITH STORMS DCRG OR ENDING ARND SNSS. BY 04Z...THE WS-WRF HAS NEG PCPN. SOME DVLPMT ALG THE WRMFNT NR THE KS/NEB BDR MAY REACH INTO FAR SWRN IA BY MRNG AND VRY GRDLY SPRD ENE SAT MRNG WITH GRDLLY INCRG QG FORCING. WV IMAGERY CONTINUES TO INDICATE THE DVLPMT OF THE WAVE OVR THE GREAT BASIN. MDLS HAVE SLOWED THE EWD PROGRESSION AND HAVE TRENDED ALG WITH THAT. BOTH THE NAM AND GFS LOOK OVERDONE WITH WRAPPED UP UPR LVL SYS/S...BUT IT STILL SPELLS RAIN. HAVE SLOWED THE EWD PROGRESSION OF THE SYS ACRS IA OVER THE WEEKEND...MORE IN LINE ALA UKMET. HENCE HIGHER POPS HAVE BEEN EXTENDED INTO SUNDAY NIGHT AND MONDAY. MUCH OF SAT MAY EVEN HOLD OUT TO BE RELATIVELY DRY WITH ANY FORCING WEAK...AS THE FNT STALLS ALG THE MO BDR...WAITING FOR FORCING FM THE WRN SYS. HAVE THEN PULLED BACK POPS A BIT FOR SAT...AND MAY HAVE THEM SOMEWHAT HIGH OVR THE NERN HALF OF THE FA. TIMING OF THE PCPN SHIELD IS PROBLEM WITH THESE SYS/S THAT HAVE A NELY LOW LVL FETCH. HAVE CRANKED UP THE QPF WITH TWO INCH AMTS SW INTO CNTRL...LEAST IN THE FAR N. BYD THIS SYS...A DRY PERIOD TUE-INTO FRI BFR ANOTHER CHC OF RAIN ACRS THE NW ON FRI. TEMPERATURES IN THE 60S/70S WITH 40S/50S LOWS. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && MYERS
Hazardous weather outlook, Sep 8, 5:44 AM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 544 AM CDT FRI SEP 8 2006 IAZ004>007-015>017-023>028-033>039-091100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 544 AM CDT FRI SEP 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA...ALONG AND NORTH OF STATE HIGHWAY 20. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY BETWEEN 3 PM AND 8 PM. THE MAIN THREAT WILL BE HAIL UP TO QUARTER SIZE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY...BUT WILL REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED FROM 3 PM TO 8 PM TODAY. IAZ044>050-057>062-070>075-081>086-092>097-091100- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 544 AM CDT FRI SEP 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA...SOUTH OF STATE HIGHWAY 20. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT BUT ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY...BUT THE THREAT FOR SEVERE STORMS IS LOW. TOTAL RAINFALL AMOUNTS COULD AVERAGE 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KINNEY
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.